MAUDE Adverse Event Report: LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES

LUMENIS LTD. VERSAPULSE POWERSUITE 100W; HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Model Number VERSAPULSE POWERSUITE 100W
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A foreign user facility reported the during a holep procedure in which a lumenis versapulse powersuite 100 was being utilized, the system would not stop lasing even after the foot switch was released.The operating doctor switched to a turp procedure in order to complete the case.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.
 
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured on 19-sep-2012.A lumenis service engineer visited the site four (4) days after the reported event and found that the microswitch which detects the on/off in the footswitch malfunctioned.The engineer replaced the footswitch and after verifying that the system is working within manufacturer specifications the system was returned to the facility safe and ready for use.A review of system risk files found the risk of system failure ((b)(4)) which has the potential to lead to ineffective treatment which may require prolonged operation or re-operation.The risk likelihood has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.A review of historical product complaints shows that the same malfunction of a footswitch failure during a procedure has not led to serious injury in the past.In this case, the procedure was completed with an alternate method with no complications to the patient.Although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use the alternate method as intervention to prevent permanent damage.In an abundance of caution lumenis is reporting this malfunction to the fda.However, lumenis regulatory in (b)(6) has determined it is not reportable in (b)(6).The root cause of this failure has not yet established, further investigation is ongoing as part of lumenis commitment to continuous improvement and if there will be a significant change, then lumenis will file a follow-up mdr.Lumenis will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (doc no.(b)(4)) and per post marketing surveillance procedure (doc no.(b)(4)).

Brand Name
VERSAPULSE POWERSUITE 100W
Common Device Name
HOLMIUM SURGICAL LASERS AND DELIVERY DEVICES AND ACCESSORIES
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692 04
IS   2069204
Manufacturer Contact
yoav wimisner
6 hakidma st.
po box 240
yokneam, 20692-04
IS   2069204
MDR Report Key13477900
Report Number3004135191-2022-00002
Device Sequence Number5388064
Product Code GEX
UDI-Device Identifier07290109140551
UDI-Public07290109140551
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVERSAPULSE POWERSUITE 100W
Device Catalogue NumberGA-0006600
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Initial Report FDA Received Date02/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/19/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown